Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Sticker shock!
    avatar
    NE_Rosie posted:
    Gosh, now that I am injecting Enbrel and Methotrexate I am not a fan of injections! Can anyone tell me how to make the 2 shots any easier? I've been injecting Metho since October, but this is only my 2nd shot of Enbrel. My Rhummy has me injecting on the same day (today) does everyone inject on the same day?? My husband did the initial shot of Enbrel last week in the back of my arm, but I thought I would be adventurous and do them both myself one in each leg (he isn't home yet)-mistake! Also Enbrel is pre-filled syringes and there was a huge air bubble at the end is this normal? I did not inject it all because I saw the air bubble. Help!
    Reply
     
    avatar
    baytan2 responded:
    Hi NE_Rosie, I have been on Humira for nearly a year and it's not so bad. My daughter gave my first injection but I have been doing them since. I don't mind the actual stick but the medication itself stings and burns. However I have found that if I let the med sit out of the refrigerator for about an hour until it comes to room temperature that it doesn't sting quite as bad. Also the syringes are filled with the air bubble to ensure that all the med is injected. I take methotrexate tablets so I don't have to worry about that one. But I do inject vitamin B12 every month so I guess I'll just try to get used to the sticks. I know that I would rather take the shots than suffer the horrible symptoms that I was having before I was diagnosed. I had to have my daughters help me to the bathroom. The pain was excruciating. I NEVER want to go through that again. Just try and give yourself some time to get used to the shots and I hope that you find it gets easier after awhile. Happy and healthful thoughts to you.
     
    avatar
    NE_Rosie replied to baytan2's response:
    Thanks Baytan2! Enbrel stings as well, but I do leave it out for about 30 minutes and that seems to help. I have decided my hubby will have to be home on time on Fridays so he can do that shot. I am used to the metho as it does not sting like Enbrel. I have noticed 2 weeks in and the Enbrel is helping a little. Heck, at this point a stinging injection would be worth some relief. Thanks again for your reply...Rosie :)
     
    avatar
    HuskerKittyCat responded:
    Try icing the area before and after your shot. I heard it helps, i havent tried it but i think i will when i get started on the Humira. Look for my email to you on yahoo. Good luck with the enbrel.
     
    avatar
    NE_Rosie replied to HuskerKittyCat's response:
    Thanks! I sent you a reply. Icing? I'd like to have some from a wedding cake?! ;) Oh wait, not the same eh?


    Helpful Tips

    Dry eyes and dry mouthExpert
    Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
    Was this Helpful?
    41 of 48 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.